Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Diabetes
    avatar
    JBM261 posted:
    EMT's came last night because my husband couldn't keep himself up and kept falling (3 times). He originally got out of bed to take a Benydryl for what he thought was the Niacin flush he sometimes gets from Niaspan - but this was a burning in his chest and legs . The EMT asked if he had diabetes and I frgot to ask him why he asked that. Has anyone had that experience? I thought it was a TIA but it passed within about 5 minutes. Anyone had a similar experience? Thx
    Reply
     
    avatar
    Debsbears responded:
    How is your husband now? Did they take him to the hospital and run tests? Is he diabetic? Is there anything else going on? There can be many reasons for falling.

    When I had burning in the chest and legs as well as pain it was a blood clot in my lungs and pulmonary artery.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    JBM261 replied to Debsbears's response:
    Thank you for reply. The EMTs got here within 3 min and husband no pain throughout. We are now believing it was that he took Niaspan too late in the day and that episode can be a side effect. He has had a stroke and MIAs in the past but this wasn't like that - hence just as scary. Thanks again for your thoughtful reply.
     
    avatar
    Debsbears replied to JBM261's response:
    JBM261 have you had your husband tested for diabetes? Are you planning on having any tests done to make sure he is okay?

    From what I read on Niaspan it can alter blood sugars and that regular blood tests are needed to keep an eye on liver and kidney levels.

    Sorry for probing, but his situation sounds like he needs to be seen and not just assume it's a side effect of the med.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    JBM261 replied to Debsbears's response:
    Thank you. Yes we see the Dr every 4 mos and he does monitor the liver and kidneys, as you mentioned. Husb been on Niaspan for over 15 years and it is remarkable when it works for you. Increases his good cholesterol and he's on a comprehensive regimen. We have appt next week and will have insulin as well as sugar checked. Thx again and good health to you!
     
    avatar
    Debsbears replied to JBM261's response:
    I will keep you guys in my prayers. Please keep us posted as to how things turn out. Deb
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com




    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.